MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G47612
Medical Device Problem Codes Peeled/Delaminated (1454); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook fusion ide-tome sphincterotome with dometip, fs-25m-35.Occupation: non-healthcare professional.Investigation evaluation: only one (1) device was returned for evaluation.Our evaluation of the product said to be involved confirmed the report.The wire guide tip is bent 4.9 cm from the distal tip.Approximately, 3.9 cm to 4.1 cm from the distal end, the wire guide covering has "accordioned".Approximately 5.2 cm to 5.8 cm from the distal end is a section of bare core wire.The wire guide is bent approximately 12 cm to 23 cm from the distal end.The wire guide covering feels rough approximately 45.0 cm to 46.2 cm from the proximal end.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all acrobat® 2 calibrated tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a sphincterotomy, the physician used two (2) cook acrobat® 2 calibrated tip wire guides.At the 5 cm hydrophilic portion, the wire had extra piece of plastic [coating damage] that created a lump so they were unable to advance it through the sphincterotome.The procedure had to be started from the beginning due to this issue [re-cannulation due to lost wire guide access] (subject of this report and see related 1037905-2019-00110).The following additional information was received on 13-feb-2019 from the area representative: the extra piece of plastic was already on the wire before it came into contact with the sphincterotome or the patient.I will be returning the wires today and with them is a brand new wire that i took from the account and opened at home for reference but when i took it from the runner it had exactly the same issue as the wires that had been loaded into the fusion ide-tome sphincterotome with dometip (see related mdr 1037905-2019-00110).The following further clarification was received on 13-feb-2019 from the area representative: the wires were not all inspected as for some of the procedures i was not in the room and they were loaded by the clinical staff.For the ones that i did load, i did inspect them and you could feel a ridge, but we loaded them into the sphincterotome as i was hoping this would not be an issue.It was only really when the fusion ide-tome sphincterotome with dometip was un-wedged that the problem was very noticeable.The user could not advance it out of the end of the tip of the sphincterotome no matter how hard they tried.When the wire was removed you could see the ridge very prominently.The following additional information was received on 15-feb-2019 from a phone call with the area representative: for the first wire guide used with the ide sphincterotome, there was nothing visually wrong before use.The issue was found after the wire guide could not be advanced.After the first issue, the second wire was looked at and there was a ridge, but it didn¿t feel like it was enough to cause a problem, but then after it was loaded, it could not advance out of the tome.During short wire procedures with ide tomes, the wire guides are not pulled out of the wire guide holder track and flushed completely, but rather the tips of the wire guides are pulled out of the wire guide holder and are dipped in saline then loaded in the ide tome.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8388327
Report Number1037905-2019-00102
Device Sequence Number14013731
Product Code OCY
UDI-Device Identifier00827002476127
UDI-Public(01)00827002476127(17)210927(10)W4125298
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2021
Device Model NumberG47612
Device Catalogue NumberAWG2-35-205
Device Lot NumberW4125298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2019
Initial Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1